Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 8, NWS Green Bay, WI

June 5, 1999Oneida County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 5, 1999, 7:40 PM CDT for Oneida County, Wisconsin. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 5, 1999, 7:40 PM CDT (00:40 UTC)
Expired
Jun 5, 1999, 8:30 PM CDT
In force
50 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Oneida County, WI

The radar

The Green Bay radar (KGRB), 174 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 8:24 PM CDTThunderstorm Wind 60Three Lakes, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 2:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 1999-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 1999-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3997 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
1.5
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WUUS1 KGRB 060041 RRA
SVRGRB
WIC085-060130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
740 PM CDT SAT JUN 5 1999

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ONEIDA COUNTY IN NORTH-CENTRAL WISCONSIN

* UNTIL 830 PM CDT

* AT 736 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE
  THUNDERSTORM 10 MILES EAST OF RHINELANDER. MOVEMENT WAS NORTHEAST AT
  35 MILES AN HOUR. ANOTHER CLUSTER OF SEVERE STORMS WAS APPROACHING 
  SOUTHWEST ONEIDA COUNTY.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  STARKS BY 745 PM
  GAGEN BY 755 PM

THESE THUNDERSTORMS WILL PRODUCE WINDS TO 60 MPH. WINDS THIS STRONG CAN
BLOW POWER LINES DOWN...AND SNAP LARGE LIMBS OFF OF TREES. STAY AWAY
FROM WINDOWS UNTIL THE STORMS PASS. THIS THUNDERSTORM WILL ALSO PRODUCE
HAIL TO 1 INCH IN DIAMETER. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE WARNING.

SKOWRONSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:15 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 5, 5:15 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
515 PM CDT SAT JUN 5 1999

EXPLOSIVE TSTM DEVELOPMENT HAS OCCURRED IN THE PAST 1-2 HRS OVER ERN MN
AND NW WI...BUT THE STORMS HAVE BEEN FAIRLY SLOW TO MOVE EAST. IN
ADDITION...MUCH OF THE CU OVER E-C WI HAS DISSIPATED. THESE TRENDS
SUGGEST TSTM THREAT IN E-C WI WILL HOLD OFF UNTIL AFTER MIDNIGHT.
UPDATED ZFP TO ACCOUNT FOR THESE TRENDS.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:00 PM CDTTornado WarningGRBOneida45 min
Jun 5, 7:13 PM CDTSevere Thunderstorm WarningGRBLincoln47 min
Jun 5, 7:34 PM CDTSevere Thunderstorm WarningGRBForest, Vilas61 min
Jun 5, 8:02 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln63 min
Jun 6, 12:24 AM CDTSevere Thunderstorm WarningGRBMarathon, Wood61 min
Jun 6, 12:41 AM CDTSevere Thunderstorm WarningGRBPortage54 min
Jun 6, 1:25 AM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Shawano45 min
Jun 6, 2:05 AM CDTSevere Thunderstorm WarningGRBMarinette, Oconto55 min
Jun 6, 3:03 AM CDTSevere Thunderstorm WarningGRBDoor42 min
Jun 6, 3:53 PM CDTSevere Thunderstorm WarningGRBWood47 min
Jun 6, 4:16 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage64 min
Jun 6, 4:51 PM CDTSevere Thunderstorm WarningGRBManitowoc49 min
Jun 6, 4:57 PM CDTSevere Thunderstorm WarningGRBWaupaca, Waushara, Winnebago63 min
Jun 6, 4:57 PM CDTSevere Thunderstorm WarningGRBOutagamie63 min
Jun 6, 5:03 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Shawano62 min
Jun 6, 5:06 PM CDTSevere Thunderstorm WarningGRBCalumet64 min
Jun 6, 5:29 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee61 min
Jun 6, 5:38 PM CDTSevere Thunderstorm WarningGRBManitowoc47 min
Jun 6, 5:57 PM CDTSevere Thunderstorm WarningGRBOconto63 min
Jun 6, 6:09 PM CDTSevere Thunderstorm WarningGRBDoor66 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.